HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High Cholesterol (http://www.healthboards.com/boards/high-cholesterol/)
-   -   High Triglycerides! (http://www.healthboards.com/boards/high-cholesterol/925709-high-triglycerides.html)

kathyam5 11-01-2012 01:20 PM

High Triglycerides!
 
My 27 year old daughter has recently been diagnosed with seizure disorder and on multiple medications. She recently had blood work which showed a cholesterol of 330 and triglyceride level of 2069! This was verified by the lab. I had never heard of a triglyceride level that high. I searched on the internet and found some articles stating a level over 1000 was usually indicative of a medical problem, just not poor diet. Any ideas or suggestions?
Thank you.

klingonmummie 11-15-2012 12:33 PM

Re: High Triglycerides!
 
Hi, I am 32 and was diagnosed with high triglycerides as well. Mine were between 2000 and 4000, so you are not alone. I was also told it was not just my diet or weight, but also familial, and possibly some medications I am on, (I am on a lot as well) It really helps to track your food intake and exercise, even set up goals etc.

I'm hoping you are seeing a doctor and possibly a dietitian or nutritionist. I think we may have a lot in common so I hope we can stay in touch. Also a few foods that are good with helping lower triglycerides and help with heart disease are, steel cut oats, apples, and nuts. I found some Planter's mixed nuts that have 50% less salt and it's a blend of nuts that help with heart disease etc. They're called nut-rition. Also Cheerios are supposed to help as well.

rudiraven 11-15-2012 01:22 PM

Re: High Triglycerides!
 
Kathy,

It would be helpful if you listed the multiple meds that your daughter is taking. Perhaps we can spot a culprit in the bunch :)

klingonmummie 11-15-2012 01:31 PM

Re: High Triglycerides!
 
[QUOTE=rudiraven;5089586]Kathy,

It would be helpful if you listed the multiple meds that your daughter is taking. Perhaps we can spot a culprit in the bunch :)[/QUOTE]
I am on several, my specialist for my trigs is checking them all out before my next appointment. He said some of my mental health meds may be to blame for some of it. I know your message was to Kathy, but I thought I would chime in...sorries.

kathyam5 11-16-2012 12:24 PM

Re: High Triglycerides!
 
My daughter is on a lot of meds. She is on Dilantin, Janumet, Effexor, Lisinopril, Glyperide, Lipitor, Horizant, Requip, 50,000 unit Vit D 2/week, B-12 and Fish Oil. She has been placed on all of these meds in the last 8 months, when she was diangosed with Seizure Disorder and Neuropathy. She literally went from being a healthy 26 year old to a 27 year old with multiple diagnoses. I asked if there was a possibility of an auto-immune disorder attacking her body but got no answers. Please help!

rudiraven 11-26-2012 09:39 AM

Re: High Triglycerides!
 
Kathy,

Sorry I didn't get back to you sooner, I was on vacation. It seems from the meds you listed that your daughter has also been diagnosed with diabetes type 2. I think some of the meds should not be taken in conjunction with the others. Has the same doctor prescribed all of them or are they from different doctors? Please research each drug she is taking to check for side effects and see if she is having any of those and for interaction between drugs. I would also consult with a pharmacist about drug interactions. It does seem like she's on alot of meds and you only mentioned a seizure disorder. Please keep us posted. Take care :angel:


All times are GMT -7. The time now is 09:47 PM.